Seizure effects

Common Questions and Answers about Seizure effects

seizure

Avatar n tn s when all of the side effects(bad headaches, drowsiness, depression,and loss of appetite) occur. Is it normal for these side effects to happen almost a day later and last for another day? I'm starting to get use to the frequent seizures, but I feel that the side effects are a little annoying and stressful. I also was wondering if something that happened that got you anxious from the day prior to the seizure could have helped trigger the seizure?
1336659 tn?1275890125 My 17 year old son has been on Keppra (1000mg twice daily) for 2 years and Topamax (50mg twice daily) for 18 months. He has been seizure free for 18 months. The last couple of months he's been feeling very depressed, confused, anxious, coordination problems, concentration, And a couple of times a day he feels as he used to feel after he had a seizure. He's also lost about 65lbs (30kg) in the last 18 months. Has anyone else had issues like this while on these meds?
Avatar f tn My husband is a type 2 diabetic and is 70 years old. Out of the blue a few months ago he had an episode in the night that I didn't witness but the symptoms were that of a seizure according to the Doctor who saw him in the hospital (he had a fall at the time and had superficial facial wounds) The doctor put him on dilantin and they did an EEG. Then he was taken off the dilantin because the EEG didn't show anythin g.
Avatar f tn My wife had partial-seizure normally occuring in every 26-28 days once. She is in treatment for almost 2 years now. But not much improvement. Earlier she was on Keppra 500 and now she is in Oxetol150 and for the last 2 months Oxetol 300 twice in a day. She is having headache every day and always sleepy. She got a rash on neck also after some 10 days taking Oxetol (not sure is it due to Oxetol).
Avatar n tn My mother has had a seizure disorder for 40 years, she was doing well on mysoline for many years then was told by her opthamologist it was the cause of her Fuch's Syndrome. Her neurologist changed her to depakote which she did not tolerate at all, symptoms included confusion, dizziness and sever headache. She is now on tegretol, a few days ago she developed severe pain in head that was like a "wave" from one side off head to the other, also slurred speech and tremors.
Avatar f tn Today I didn't have a headache. I did however have a seizure. It was bigger than usual. I had about 2 hours of time that I completely lost-meaning I don't know anything that happened. My right side was a little weak which is what happens after a seizure. Yuck.
Avatar m tn png Does the above picture look like a pupil? If so, typically during a seizure are the pupils uneven? My son was off and on, not response to me, and when i noticed his eyes, i tried to take a video, but accidentally took a picture. One eye is normal size, the pupil on opposite side seems much larger.
Avatar f tn Eventually settled down. A week ago he had another seizure at home. It was awful. Thrashing, convulsing, drooling, urinating, whining. Lasted at least 5 minutes. Then he tried to get up, stumbled and fell into walls, etc. When he was able, he began pacing all around the house very agitated and fearful. He finally, after about an hour, fell asleep from exhaustion and so did we. The vet put him on phenobarbital 64.8 mg, 1/2 tablet twice a day.
Avatar n tn My question relates to the progression of the long term effects of the seizure activity as it relates to personality and cognitive ability. For the past several weeks, Kate has " lost her affect" and seems overall - slower and struggling more to perform tasks that she once enjoyed. My concern and interest is to find stuidies relating to the organic changes that may/or can occur within the brain of people with this condition. Simply put - do they plateau and/or deteriorate oveer time?
Avatar m tn My 7 yr old pitbull had his first seizure last Friday at 4AM and a second around noon. Took him to the vet who kept him overnight. He had a third seizure there and the vet diagnosed epilepsy. He is on phenobarbitol and had no side effects until last night when he vomited and started head twitching. He is drooling a lot and a bit wobbly. Is this typical? Will it stop ?
Avatar f tn Has anyone else had seizure like symptoms after taking just one dose of Seroquel?
Avatar n tn Yes that medication also known as Trileptal is used as an anti-convulsant but also as a mood stabilizer or in a person with schizoaffective disorder such as I have (I did take that medication for a while)as an adjunct to an antipsychotic.
Avatar f tn she is wding without tapering take her to an er and get her into an addiction program
Avatar f tn i had a clonic-tonic seizure about 3 weeks ago. i was put on keppra and now am having a lot of confusion and am very tired and extremely moody. is this related to the seizure and or the medication?
Avatar f tn Seizure Medication-among effectiveness of seizure control, balanced with noticeable side effects are the effects on the organs of your body. This is especially true as you get older and must be addressed!
Avatar m tn This is very concerning as my brother has a seizure disorder and I am afraid that this is some form of seizure that I am having. I do take medications for manic depression but have only been on Viibryd when this all started. I told my Dr about it and he just said that I was not getting enough sleep and has put me on low dose lamictal and amitryptaline.
Avatar n tn Psychotropic agents (specially neuroleptics, tricyclics, and bupropion) tend to lower seizure threshold somewhat, and may potentially unmask a seizure in someone who is prone to develop seizures. SSRI (i.e. Prozac, Paxil, Zoloft) actually are relatively safe drugs in this regard.
Avatar n tn Phenytoin acts to dampen the unwanted, runaway brain activity seen in seizure by reducing electrical conductance among brain cells by stabilizing the inactive state of voltage gated sodium channels. Aside from seizures, it is an option in the treatment of trigeminal neuralgia as well as certain cardiac arrhythmias.
Avatar m tn Just over a week ago i took a seizure, i have no memory of it happening but was described to me as being like an epileptic fit by my friend that witnessed it. I take effexor and serouquel both of which state seizures can be a sideffect i have been on these for a few months and thought if it was going to happen it would have happened before now. Has anyone ever had a similar type of seizure caused by meds?
Avatar m tn Her first seizure started as a focal seizure and then into a grand mal seizure that was followed by two more seizures over the next 8 hours. After that she was having cluster seizures weekly. The vet did bloodwork and put her on zonisamide 100mg twice a day. She continued having them so vet doubled her dosage to 200 mg twice daily. She continued having them but they were much shorter in duration.
Avatar f tn i have heard you could have seizures going off these meds if not careful....how could i know if i had a seizure that might be causing these headaches....or would a seizure cause a headache,,,i didnt black out or anything im just scared...i also have chronic sinusitis,,,and maaybe my headaches is fronm that and stress from going off my meds....i just wonder about if you could have a seizure and it not affect the brain....or if im way offf on all this..
Avatar f tn Actually, this isn't a question, but the thread about Phenobarbital side effects was fairly long. We have an 8 year-old female Weimaraner. A month ago she had her first seizure. Scared the beejeebers out of me. We took her to the vet, they did a round of tests and after the second one 16 days later, put her on Pheno 2xdaily. She had all of the side effects, except for incontinence and loss of bowel control.
Avatar n tn Confusion, sadness, nervousness, sleep problems are some behavioral side effects of phenobarbitol and other barbituates which are used to treat seizure disorder. Your son may be experiencing side effects. Talk with the prescribing physician about options, and see if another medicine might be worth a try.
Avatar f tn I've been seizure free for 17years and they want to give me neurotin for pain in legs BUT neurotin is a seizure med and don't want to take it if it will interfer with other meds,I'm on keppra and lamictal. Will that be ok or will it cause me to have seizure again?